Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 76, NWS Newport/Morehead City, NC

August 29, 2011Dare County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Aug 29, 2011, 8:12 PM EDT for Dare County, North Carolina. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2011, 8:12 PM EDT (00:12 UTC)
Expired
Aug 29, 2011, 8:30 PM EDT
In force
18 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

County Dare County, NC

The radar

The Morehead City radar (KMHX), 143 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 29, 3:28 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2011-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2613 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2011-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2613 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
-0.4
Supercell composite
-3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

173 
WUUS52 KMHX 300012
SVRMHX
NCC055-300030-
/O.NEW.KMHX.SV.W.0076.110830T0012Z-110830T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
812 PM EDT MON AUG 29 2011

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN OUTER BANKS DARE COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 830 PM EDT

* AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER AVON...OR 8 MILES NORTH OF BUXTON...MOVING
  EAST AT 10 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH
  ARE LIKELY WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3539 7548 3529 7551 3529 7553 3535 7552
      3538 7550 3546 7549 3547 7551 3546 7552
      3547 7553 3548 7552 3547 7547
TIME...MOT...LOC 0012Z 287DEG 15KT 3537 7547

$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 6:05 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Aug 29, 6:05 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
605 PM EDT MON AUG 29 2011

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL SLOWLY DRIFT OFFSHORE TONIGHT. HIGH
PRESSURE WILL BUILD NORTH OF THE AREA TUESDAY AND CONTINUE THROUGH
LATE WEEK AS LOW PRESSURE DEVELOPS WELL OFFSHORE.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 315 PM MONDAY...ISOLATED SHOWERS HAVE FORMED OVER DOWNEAST
CARTERET COUNTY AND IN MAINLAND DARE COUNTY...BUT THUS FAR THE
BULK OF THE STRONGER CONVECTION IS UP OVER SOUTHEASTERN VIRGINIA.
WITH A MODERATELY UNSTABLE AIRMASS IN PLACE...COULD SEE SOME
LOCALLY STRONG STORMS WITH THE POTENTIAL OF GUSTY WINDS AND WET
MICROBURSTS. THE NAM12 AND HRRR SHOWS THE CONVECTION DROPPING
SOUTH FROM VIRGINIA OVER THE NEXT SEVERAL HOURS. WILL HAVE HIGH
CHANCE POPS OVER THE NORTHERN COUNTIES TAPERING TO SLIGHT CHANCE
SOUTH. MIN TEMPS TONIGHT SHOULD RANGE FROM 66 TO 73 DEGREES. ONCE
AGAIN EXPECT SOME PATCHES OF FOG LATE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
AS OF 325 PM MONDAY...SEVERAL OF THE SHORT-RANGE MODELS SHOW
PRECIP LINGERING AT LEAST THRU THE FIRST HALF OF TUESDAY...ESPECIALLY
SOUTH AND EAST SECTIONS AND HAVE TRENDED THAT WAY. BY AFTERNOON...SLIGHTLY
COOLER AND DRIER AIR ADVECTS IN WITH DEWPOINTS DOWN INTO THE 60S
IN MANY AREAS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AS OF 230 PM MON...HIGH PRESSURE CENTERED OVER SOUTHEAST CANADA
WILL EXTEND DOWN THE EAST COAST INTO THE CAROLINAS KEEPING THE
WEATHER DRY THROUGH THE WEEKEND IN A PERSISTENT NORTHEAST FLOW.
THE NEXT CHANCE FOR RAIN WILL BE WITH THE APPROACH OF THE NEXT
COLD FRONT ON MONDAY.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
/SHORT TERM TONIGHT AND TUESDAY/...
AS OF 330 PM MONDAY...WILL CARRY CB FOR SCATTERED TSTMS THRU THE
EVENING HOURS. GUIDANCE STILL HINTING AT ANOTHER ROUND OF FOG LATE
TONIGHT. EXPECT MVFR AND OCCASIONAL IFR AFTER 08Z...WITH LIFR
POSSIBLE TOWARD MORNING.

/LONG TERM TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 230 PM MON...VFR WITH SURFACE WINDS FROM THE NORTHEAST
THROUGH THE PERIOD.

&&

.MARINE...
/SHORT TERM TONIGHT AND TUESDAY/...
AS OF 600 PM MONDAY...BASED ON CURRENT OBSERVATIONS...BEEFED UP
WIND A BIT ON THE ALBEMARLE SOUND AND NORTHERN WATERS. NO OTHER
CHANGES TO MARINE FORECAST AT THIS TIME.

/LONG TERM TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 230 PM MON...NORTHEAST FLOW WILL PERSIST THROUGH THE
PERIOD. HIGH PRESSURE OVER SOUTHEAST CANADA MIDWEEK WILL MOVE EAST
OFF THE COAST THIS WEEKEND. WINDS/SEAS WILL REMAIN BELOW SMALL
CRAFT LEVELS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...HSA
AVIATION...CTC/HSA
MARINE...CTC/HSA
Hazardous weather outlook, Aug 29, 4:12 PM EDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
412 PM EDT MON AUG 29 2011

NCZ029-044>047-079>081-090>094-302015-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
412 PM EDT MON AUG 29 2011

...SEVERE THUNDERSTORM WATCH 816 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AND EVENING ALONG A WEAK FRONTAL BOUNDARY. A FEW OF THE
STORMS WILL BE STRONG WITH GUSTY WINDS...DANGEROUS LIGHTNING AND
TORRENTIAL DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-104-302015-
CARTERET-OUTER BANKS HYDE-
412 PM EDT MON AUG 29 2011

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AND EVENING ALONG A WEAK FRONTAL BOUNDARY. A FEW OF THE
STORMS WILL BE STRONG WITH GUSTY WINDS...DANGEROUS LIGHTNING AND
TORRENTIAL DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-103-302015-
ONSLOW-OUTER BANKS DARE-
412 PM EDT MON AUG 29 2011

...SEVERE THUNDERSTORM WATCH 816 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.
   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AND EVENING ALONG A WEAK FRONTAL BOUNDARY. A FEW OF THE
STORMS WILL BE STRONG WITH GUSTY WINDS...DANGEROUS LIGHTNING AND
TORRENTIAL DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 29, 4:16 PM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
416 PM EDT MON AUG 29 2011

NCZ046-047-081-292100-
MAINLAND DARE-MAINLAND HYDE-TYRRELL-
416 PM EDT MON AUG 29 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS MAINLAND DARE...MAINLAND
HYDE AND TYRRELL COUNTIES THROUGH 500 PM EDT...

AT 416 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
KILKENNY...OR ABOUT 17 MILES NORTHWEST OF ENGELHARD...MOVING
NORTHEAST AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GUM NECK.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3564 7586 3554 7627 3571 7635 3578 7612
      3578 7610 3579 7610 3581 7605 3573 7604
      3571 7605 3569 7603 3565 7603 3568 7601
      3577 7599 3582 7600 3583 7596
TIME...MOT...LOC 2016Z 246DEG 9KT 3567 7620

27
Special weather statement, Aug 29, 5:58 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
558 PM EDT MON AUG 29 2011

NCZ029-292245-
MARTIN-
558 PM EDT MON AUG 29 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS MARTIN COUNTY THROUGH 645
PM EDT...

AT 558 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
EVERETTS...OR ABOUT 6 MILES NORTHWEST OF WILLIAMSTON...MOVING EAST AT
10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WILLIAMSTON.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3593 7719 3594 7715 3593 7709 3595 7704
      3592 7702 3586 7703 3587 7700 3591 7693
      3589 7691 3586 7689 3584 7690 3578 7720
      3595 7727 3598 7719
TIME...MOT...LOC 2158Z 248DEG 9KT 3590 7714

27
Special weather statement, Aug 29, 6:38 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
638 PM EDT MON AUG 29 2011

NCZ029-080-292330-
BEAUFORT-MARTIN-
638 PM EDT MON AUG 29 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS BEAUFORT AND MARTIN
COUNTIES THROUGH 730 PM EDT...

AT 638 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BUNYAN...OR ABOUT OVER WASHINGTON...MOVING EAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SLATESTONE...WALLA
WATTA...PINETOWN...TERRA CEIA.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3572 7685 3570 7684 3570 7663 3567 7660
      3565 7661 3561 7658 3556 7656 3548 7699
      3551 7701 3548 7701 3547 7705 3564 7712
      3576 7682
TIME...MOT...LOC 2238Z 251DEG 11KT 3559 7698

11
Local storm report, Aug 29, 7:54 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
754 PM EDT MON AUG 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     HAIL             GREENVILLE              35.60N  77.37W
08/29/2011  E1.75 INCH       PITT               NC   PUBLIC

            GOLF SIZE HAIL NEAR HWY 33 AND HWY 264

&&

EVENT NUMBER MHX1100398

BMELENDEZ
Special weather statement, Aug 29, 7:58 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
758 PM EDT MON AUG 29 2011

NCZ103-104-300100-
OUTER BANKS DARE-OUTER BANKS HYDE-
758 PM EDT MON AUG 29 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS OUTER BANKS DARE AND OUTER
BANKS HYDE COUNTIES THROUGH 900 PM EDT...

AT 756 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM AVON TO 10 MILES WEST OF
HATTERAS...OR ALONG A LINE EXTENDING FROM 11 MILES NORTH OF BUXTON TO
8 MILES NORTHEAST OF OCRACOKE...MOVING SOUTHEAST AT 5 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...AVON...HATTERAS...
FRISCO...BUXTON...CAPE HATTERAS LIGHTHOUSE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3522 7552 3522 7562 3512 7591 3513 7594
      3521 7576 3522 7571 3524 7568 3522 7567
      3527 7560 3527 7556 3529 7552 3547 7550
      3548 7551 3546 7553 3548 7553 3548 7550
      3552 7548 3551 7546
TIME...MOT...LOC 2356Z 306DEG 6KT 3542 7548 3519 7587

10
Special weather statement, Aug 29, 8:00 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
800 PM EDT MON AUG 29 2011

NCZ080-300100-
BEAUFORT-
800 PM EDT MON AUG 29 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS BEAUFORT COUNTY THROUGH 900
PM EDT...

AT 800 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM TERRA CEIA TO CORE POINT...
OR ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF RIVER ROAD TO 13
MILES SOUTHEAST OF RIVER ROAD...MOVING EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...YEATESVILLE......
ROYAL...PUNGO......PIKE ROAD...WINSTEADVILLE......SOUTH CREEK...
PAMLICO BEACH...LEECHVILLE.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

&&

LAT...LON 3568 7661 3563 7659 3555 7646 3551 7663
      3548 7659 3538 7658 3542 7671 3540 7677
      3535 7669 3537 7665 3535 7666 3534 7661
      3524 7663 3532 7691 3543 7688 3540 7680
      3541 7676 3546 7688 3570 7683
TIME...MOT...LOC 0000Z 289DEG 23KT 3562 7673 3538 7678

11

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 8:00 PM EDTSpecial Weather StatementMHXBeaufort60 min
Aug 29, 8:10 PM EDTSevere Thunderstorm WarningMHXBeaufort, Pamlico41 min
Aug 29, 8:13 PM EDTSpecial Weather StatementMHXMartin47 min
Aug 29, 8:29 PM EDTSpecial Weather StatementMHXLenoir46 min
Aug 29, 8:36 PM EDTSpecial Marine WarningMHX54 min
Aug 29, 9:03 PM EDTSpecial Weather StatementMHXHyde27 min
Aug 29, 9:18 PM EDTAreal Flood AdvisoryMHXDuplin, Jones, Lenoir3 hr
Aug 29, 9:27 PM EDTSpecial Weather StatementMHXJones63 min
Aug 29, 10:35 PM EDTSpecial Weather StatementMHXGreene55 min
Aug 29, 10:43 PM EDTSpecial Weather StatementMHXLenoir62 min
Aug 29, 11:27 PM EDTSpecial Weather StatementMHXJones63 min
Aug 29, 11:45 PM EDTSpecial Weather StatementMHXDuplin60 min
Aug 30, 12:41 AM EDTSpecial Weather StatementMHXOnslow64 min
Aug 30, 12:48 AM EDTSpecial Weather StatementMHXDuplin42 min
Aug 30, 1:27 AM EDTSpecial Marine WarningMHX48 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.